Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

May 27, 2014Cumberland County, Salem County, New Jersey; Caroline County, Queen Anne's County, Maryland; Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at May 27, 2014, 6:49 PM EDT for Cumberland County, Salem County, New Jersey; Caroline County, Queen Anne's County, Maryland; Kent County, Delaware. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 6:49 PM EDT (22:49 UTC)
Expired
May 27, 2014, 7:45 PM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, Caroline County, MD, Queen Anne's County, MD, Cumberland County, NJ, Salem County, NJ

The radar

The Dover AFB radar (KDOX), 39 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:47 PM EDTTSTM WND GST 51Harrington, DE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WWUS81 KPHI 272249
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT TUE MAY 27 2014

DEZ001-002-MDZ012-015-020-NJZ016-021>023-272345-
ATLANTIC NJ-CAPE MAY NJ-CAROLINE MD-CUMBERLAND NJ-KENT DE-KENT MD-
NEW CASTLE DE-QUEEN ANNE'S MD-SALEM NJ-
649 PM EDT TUE MAY 27 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...KENT...
NORTHERN CAPE MAY...NORTHERN CAROLINE...QUEEN ANNE'S...SOUTH CENTRAL
ATLANTIC...SOUTHEASTERN KENT...SOUTHERN NEW CASTLE AND SOUTHERN SALEM
COUNTIES...

AT 643 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10
MILES NORTH OF BRIDGETON TO 15 MILES NORTHWEST OF DOVER TO 5 MILES
WEST OF CENTERVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE 
STORMS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THE 
STORMS WITHIN THE LINE. DO NOT STAY IN THE OPEN NOR SEEK SHELTER 
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A 
THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. 

THESE STORMS WILL BE NEAR CLAYTON...AND CLAYTON AROUND 650 PM...
CENTERTON...OLIVET...ELMER...AND ELMER AROUND 700 PM...LEIPSIC...
CHESWOLD...BRIDGETON AND MARYDEL AROUND 710 PM.

LAT...LON 3899 7632 3898 7620 3900 7618 3902 7624
      3946 7558 3927 7539 3935 7538 3948 7555
      3964 7524 3930 7463 3918 7496 3921 7504
      3917 7514 3923 7519 3921 7538 3906 7539
      3902 7534 3882 7573 3892 7595

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 27, 3:42 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 27, 3:42 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT TUE MAY 27 2014

.SYNOPSIS...
A COLD FRONT WILL SLIDE FROM NORTHEAST TO SOUTHWEST ACROSS OUR AREA
TONIGHT INTO WEDNESDAY. HIGH PRESSURE ANCHORED NEAR THE CANADIAN
MARITIMES WILL BUILD SOUTHWESTWARD INTO THE NORTHERN MID ATLANTIC
REGION WEDNESDAY THROUGH EARLY FRIDAY. A COLD FRONT IS THEN FORECAST
TO MOVE THROUGH DURING FRIDAY, WITH HIGH PRESSURE ARRIVING FROM THE
NORTH SATURDAY AND SUNDAY. AS THE HIGH SHIFTS TO OUR SOUTH AND
EAST MONDAY, THE NEXT COLD FRONT WILL APPROACH DURING TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
INCREASING MOISTURE IN WLY TO SWLY FLOW IS IN PROGRESS ACRS THE
REGION.  THE AMS IS MODERATELY UNSTABLE, MORE SO TO THE W THAN THE
E, BUT WITH TEMPS WELL INTO THE 80S IN MANY AREAS, DIURNAL AFFECTS
ARE IN PLAY.  THERE IS AT LEAST SOME UVV, BUT (DEPENDING ON THE GUID
IT RANGES FROM MARGINAL TO DECENT).  FLOW IS VERY UNIDIRECTIONAL AND
NOT ALL THAT STRONG.  CAPE VALUES ARE EXPECTED TO BE AROUND 1500
J/KG.

SOME SHOWERS AND TSTMS HAVE DEVELOPED TO THE W AND A FEW HAVE
POPPED UP OVER THE DELMARVA, BUT SO FAR THEY HAVE HAD A HARD TIME
LASTING VERY LONG.  GUID INDICATES THEY WILL INCREASE IN BOTH
COVERAGE AND INTENSITY THRU THE LATER AFTN AND EARLY EVE.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WRN PORTIONS OF OUR
AREA.

ANY SHOWERS OR TSTMS COULD BRING LCLY HVY RAIN WHICH COULD CAUSE
ROADWAY AND POOR DRAINAGE FLOODING.

THERE COULD BE SOME LINGERING SHWRS FOR A FEW HOURS THIS EVE THEN
THE BALANCE OF THE NIGHT SHOULD BE DRY, BUT CLOUDY.  A BACKDOOR
CDFNT IS EXPECTED TO CROSS THE REGION LATE TONIGHT THRU DAYBREAK.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A CLOUDY, RATHER COOL AND DREARY DAY IS IN STORE FOR WED AFTER THE
NICE WX OF THE PAST FEW DAYS.  NELY FLOW WILL PREVAIL AND THERE WILL
BE AN ABUNDANCE OF LOW CLOUDS.  EXPECT PDS OF RAIN AS WELL,
ESPECIALLY IN THE AFTN.  DEPENDING ON HOW THINGS PLAY OUT, GUID
TEMPS COULD BE TOO HIGH AND SHADED THEM ALREADY TWD THE LWR MET
VALUES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL TROUGH
BEING SUSTAINED ACROSS THE NORTHEAST AND MID ATLANTIC WHICH GOES
UNDER AMPLIFICATION AT TIMES. MEANWHILE, A PERSISTENT RIDGE FROM THE
MIDWEST/NORTHERN PLAINS TO THE CENTRAL GULF COAST STATES MAY FLATTEN
SOME OVER THE WEEKEND AS AN UPPER-LEVEL TROUGH POSITIONED OFF OR
NEAR THE WEST COAST MOVES INLAND WITH SOME SHORT WAVES EJECTING
TOWARD THE GREAT LAKES. THIS MAY ALLOW SOME RIDGING TO MOVE ACROSS
OUR AREA FOR A TIME LATER IN THE WEEKEND. WE USED A MODEL BLEND FOR
WEDNESDAY NIGHT THROUGH FRIDAY, THEN SWITCHED TO THE 12Z WPC
GUIDANCE. SOME ADJUSTMENTS WERE THEN MADE FOLLOWING ADDITIONAL
COLLABORATION WITH OUR SURROUNDING OFFICES.

FOR WEDNESDAY NIGHT AND THURSDAY...OUR WEATHER WILL TRANSITION INTO
A MUCH COOLER REGIME AS A COLD FRONT CONTINUES TO WORK ITS WAY
SOUTHWESTWARD WEDNESDAY NIGHT. THIS IS AS RIDGING REMAINS TO OUR
WEST AND SURFACE HIGH PRESSURE INITIALLY ANCHORED NEAR THE CANADIAN
MARITIMES STARTS TO BUILD SOUTHWESTWARD. AS THIS OCCURS, THE WARMTH
WE HAVE EXPERIENCED WILL BE PUSHED SOUTHWESTWARD AS THE LOW-LEVEL
FLOW TURNS ONSHORE. THE MODEL GUIDANCE SHOWS A WELL DEFINED THETA-E
GRADIENT WEDNESDAY NIGHT SHIFTING TO OUR SOUTHWEST AS THE SURFACE
FRONT CLEARS OUR AREA. IT IS DURING THE TRANSITION WHERE THE
BOUNDARY LAYER COOLS FAIRLY QUICKLY OWING TO THE DEVELOPING ONSHORE
FLOW. THIS SHOULD RESULT IN LOW CLOUDS ACROSS MUCH OF THE AREA, AND
WITH SOME DRYING ALOFT SOME DRIZZLE MAY DEVELOP. ACROSS OUR SOUTHERN
AREAS WHERE DEEPER MOISTURE HANGS ON LONGER, SOME SHOWERS MAY
PERSIST FOR AWHILE WEDNESDAY NIGHT INTO THURSDAY. NEAR AND JUST
NORTH OF THE THETA-E GRADIENT THERE COULD BE LOCALLY HEAVY RAIN AS
PERHAPS A SWATH OF HEAVIER SHOWERS OCCUR FOR A TIME. THIS MAY OCCUR
IN PORTIONS OF THE DELMARVA.

AS THE SURFACE HIGH WEDGES FARTHER SOUTHWESTWARD INTO THE NORTHERN
MID ATLANTIC THURSDAY, ANY SHOWERS ACROSS THE SOUTHERN AREAS SHOULD
GET PUSHED FARTHER SOUTH AND SOUTHWEST. IN ADDITION, SOME DRIZZLE
AND/OR FOG MAY BE ONGOING IN THE MORNING BUT THEN SOME DRYING AND
INCREASING SUBSIDENCE FROM THE NORTH-NORTHEAST MAY ALLOW FOR THE LOW
CLOUDS TO LIFT AND THIN DURING THE DAY THURSDAY AND ESPECIALLY AT
NIGHT. AS A RESULT OF THE ONSHORE FLOW AND MORE CLOUDS THURSDAY,
HIGH TEMPERATURES WILL BE MUCH COOLER THAN RECENTLY.

FOR FRIDAY...AS HIGH PRESSURE TO OUR NORTHEAST MOVES FARTHER
EASTWARD, A SHORT WAVE DIVING SOUTHEASTWARD WILL TEND TO AMPLIFY THE
UPPER-LEVEL TROUGH ACROSS THE NORTHEAST. THIS WILL SEND A COLD FRONT
ACROSS OUR AREA DURING THE DAY FRIDAY. THE DEEP MOISTURE LOOKS TO
RESIDE TO OUR SOUTHWEST AND THE BETTER FORCING IS GENERALLY FORECAST
TO SLIDE ACROSS NEW ENGLAND. THIS WOULD TEND TO LIMIT SHOWER AND
THUNDER CHCS AND COVERAGE ACROSS OUR AREA. WE WILL MAINTAIN SOME
SLIGHT CHC TO LOWER CHC POPS FOR THE COLD FRONTAL PASSAGE.

FOR SATURDAY AND SUNDAY...AN UPPER-LEVEL TROUGH OR EVEN A CLOSED LOW
TO OUR EAST IS EXPECTED TO REMAIN THERE ALONG WITH SURFACE LOW
PRESSURE. HOWEVER, HIGH PRESSURE SITUATED TO OUR NORTH WILL BUILD
INTO OUR AREA DURING THIS TIME FRAME. A POTENTIAL FLY IN THE
OINTMENT THOUGH IS THAT THE LOW-LEVEL FLOW LOOKS TO BE ONSHORE ONCE
AGAIN ESPECIALLY DURING SATURDAY. IF THIS OCCURS COUPLED WITH SOME
GUIDANCE SHOWING MORE OF AN INFLUENCE FROM THE OFFSHORE CLOSED LOW,
THEN OUR SENSIBLE WEATHER MAY END UP CLOUDIER AND COOLER. AS OF NOW,
WE FOLLOWED CLOSER TO THE 12Z WPC GUIDANCE WHICH IS NOT AS
AGGRESSIVE WITH THE OCEAN INFLUENCE. WE ALSO KEPT A DRY FORECAST
ATTM.

FOR MONDAY AND TUESDAY...AS ENERGY TRACKS ACROSS THE WEST AND INTO
THE PLAINS, THE SHORT WAVES SHOULD TEND TO KNOCK THE RIDGE DOWN
SOME. THIS WILL OPEN THE DOOR FOR ANOTHER COLD FRONT TO TRACK OUR
WAY, HOWEVER IT LOOKS TO ARRIVE SOMETIME ON TUESDAY. GIVEN THE
WESTERLY FLOW ALOFT AND ENOUGH HEATING, THERE MAY ALSO BE A LEE SIDE
TROUGH THAT DEVELOPS DURING TUESDAY WELL AHEAD OF THE ACTUAL COLD
FRONT. AS WAA IS MAINTAINED AHEAD OF THE FRONT, WARMER AIR IS
EXPECTED BOTH DAYS ALONG WITH AN INCREASE IN THE DEW POINTS. SINCE
CONVECTIVE COVERAGE IS UNCERTAIN THIS FAR OUT AHEAD OF THE COLD
FRONT /POSSIBLY ALSO ASSOCIATED WITH A LEE SIDE TROUGH/, WE WENT
WITH SLIGHT CHC TO LOW CHC POPS.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDS WILL PREVAIL UNTIL ANY AFTN/EVE SHWRS OR TSTMS IMPACT THE
TAF SITES.  THEN EXPECT MVFR AND PSBL IFR CONDS.  THERE COULD BE
SOME LINGERING SHWRS BEHIND THE MAIN PRECIP.  THEN LATER TONIGHT, A
BACKDOOR CDFNT WILL APPROACH.  EXPECT MVFR AND EVEN IFR CONDS LATER
TONIGHT AND FOR A GOOD PORTION OF WED MRNG AND PSBLY INTO LATER WED
AFTN.

SW TO W WIND WILL BECOME MORE NWLY OVERNIGHT AND THEN NELY ON WED
WITH SPEEDS GENLY 10 KTS OR LESS.

OUTLOOK...
WEDNESDAY NIGHT...MVFR/IFR DUE TO LOW CLOUDS AND SOME SHOWERS OR
DRIZZLE WITH AN ONSHORE FLOW. EAST-NORTHEAST WINDS AROUND 10 KNOTS,
POSSIBLY GUSTY AT TIMES ESPECIALLY AT KACY.

THURSDAY...MVFR CEILINGS/VISIBILITIES MAY IMPROVE TO VFR LATE IN THE
DAY OR AT NIGHT, HOWEVER EAST-NORTHEAST WINDS NEAR 10 KNOTS
CONTINUE. SOME SHOWERS MAINLY SOUTH AND WEST OF KILG SHOULD SETTLE
FARTHER SOUTHWESTWARD DURING THE DAY.

FRIDAY...OVERALL VFR. HOWEVER, A FEW SHOWERS OR A THUNDERSTORM
SHOULD OCCUR AS A COLD FRONT ARRIVES WHICH CAN RESULT IN SUB-VFR
CONDITIONS AT TIMES.

SATURDAY AND SUNDAY...OVERALL VFR.

&&

.MARINE...
SCA WILL REMAIN IN EFFECT AS ISSUED THRU THE NEAR AND SHORT TERM
PD.  SWLY FLOW WILL CAUSE A GRADUAL INCREASE IN SEAS AND THEN A
CDFNT WILL CAUSE A MORE NELY FLOW BY WED WHICH WILL KEEP THEM
ELEVATED.

OUTLOOK...
A COLD FRONT WILL SLIDE SOUTHWESTWARD WEDNESDAY NIGHT AND CLEAR THE
AREA. THIS WILL RESULT IN A NORTHEAST FLOW INCREASING AS THE
PRESSURE GRADIENT TIGHTENS FOR A TIME AND COOLER AIR ADVECTS
SOUTHWESTWARD. THERE SHOULD BE A SURGE IN WINDS /GUSTS UP TO 30
KNOTS/ SOUTHWARD ACROSS MUCH OF THE MARINE AREA AS THIS UNFOLDS,
THEREFORE THE SMALL CRAFT ADVISORY CONTINUES WEDNESDAY NIGHT FOR ALL
AREAS EXCEPT THE UPPER DELAWARE BAY. THE SEAS WILL ALSO BUILD FROM
THE NORTHEAST AS THE WINDS INCREASE, AND THE SEAS AROUND 5 FEET LOOK
TO LINGER ON THE COASTAL WATERS FOR AWHILE THURSDAY. THEREFORE, THE
SMALL CRAFT ADVISORY WAS EXTENDED THROUGH THE DAY THURSDAY. AS THE
FLOW LESSENS, THE SEAS ARE ANTICIPATED TO SUBSIDE WITH CONDITIONS
DROPPING BELOW ADVISORY CRITERIA THURSDAY EVENING.

THE FLOW WILL THEN BEGIN TO TURN MORE SOUTHERLY FRIDAY AHEAD OF THE
NEXT COLD FRONT. FOLLOWING THE COLD FRONT, WINDS SHIFT TO THE NORTH
AND NORTHEAST SATURDAY THEN LESSEN AND TURN SOUTHEASTERLY SUNDAY.
OVERALL, CONDITIONS FRIDAY THROUGH SUNDAY ARE ANTICIPATED TO BE
BELOW ADVISORY CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 6 PM EDT THURSDAY
     FOR ANZ450>452.
     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 PM EDT THURSDAY
     FOR ANZ453>455.
     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT THURSDAY
     FOR ANZ431.

&&

SYNOPSIS...GORSE
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...GORSE
AVIATION...GORSE/NIERENBERG
MARINE...GORSE/NIERENBERG
Hazardous weather outlook, May 27, 6:49 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT TUE MAY 27 2014

MDZ008-NJZ001-007>010-012-PAZ054-055-060>062-070-071-101>106-282300-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
649 PM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-NJZ013-015>023-027-282300-
NEW CASTLE-KENT-INLAND SUSSEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-
649 PM EDT TUE MAY 27 2014

...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-020-282300-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
649 PM EDT TUE MAY 27 2014

...SEVERE THUNDERSTORM WATCH 190 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-282300-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
649 PM EDT TUE MAY 27 2014

...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-282300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
649 PM EDT TUE MAY 27 2014

...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 27, 6:25 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
625 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     EAST ROCKHILL TWP       40.41N  75.28W
05/27/2014                   BUCKS              PA   TRAINED SPOTTER

            LARGE TREE DOWN AT SCHOOLHOUSE ROAD AND 3 MILE RUN
            ROAD. ESTIMATED WINDS OF 50 MPH. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER PHI1400256

STAFF
Local storm report, May 27, 6:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
633 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     DELRAN TWP              40.01N  74.95W
05/27/2014                   BURLINGTON         NJ   NWS EMPLOYEE

            LARGE BRANCH DOWN.

&&

EVENT NUMBER PHI1400257

STAFF
Special weather statement, May 27, 6:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
633 PM EDT TUE MAY 27 2014

NJZ012>015-017>020-022-025>027-272330-
ATLANTIC NJ-CAMDEN NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
EASTERN MONMOUTH NJ-GLOUCESTER NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
633 PM EDT TUE MAY 27 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CENTRAL
GLOUCESTER...NORTHERN ATLANTIC...OCEAN...SOUTH CENTRAL MIDDLESEX...
SOUTHEASTERN MERCER...SOUTHERN CAMDEN AND SOUTHERN MONMOUTH
COUNTIES...

AT 630 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ALLENTOWN TO FORT DIX TO MEDFORD TO GLENDORA...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR CLARKSBURG AROUND 640 PM...JACKSONS MILLS
AROUND 650 PM...FREEWOOD ACRES AROUND 700 PM...BAY HEAD AROUND 710
PM...WARETOWN AROUND 720 PM AND BEACH HAVEN WEST AROUND 730 PM.

LAT...LON 3989 7408 3977 7408 3956 7422 3950 7430
      3947 7430 3948 7436 3954 7435 3953 7440
      3949 7439 3967 7521 4002 7467 4033 7451
      4021 7400

FORECASTER: HEAVENER
Local storm report, May 27, 6:45 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
645 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     N READING               40.33N  75.93W
05/27/2014                   BERKS              PA   911 CALL CENTER

            SEVERAL TREES AND WIRES DOWN.

&&

EVENT NUMBER PHI1400258

STAFF
Local storm report, May 27, 6:49 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     BETHEL TWP              40.48N  76.33W
05/27/2014                   BERKS              PA   911 CALL CENTER

            TREES AND WIRES DOWN.

&&

EVENT NUMBER PHI1400259

STAFF
Special weather statement, May 27, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT TUE MAY 27 2014

DEZ001-002-MDZ012-015-020-NJZ016-021>023-272345-
ATLANTIC NJ-CAPE MAY NJ-CAROLINE MD-CUMBERLAND NJ-KENT DE-KENT MD-
NEW CASTLE DE-QUEEN ANNE'S MD-SALEM NJ-
649 PM EDT TUE MAY 27 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...KENT...
NORTHERN CAPE MAY...NORTHERN CAROLINE...QUEEN ANNE'S...SOUTH CENTRAL
ATLANTIC...SOUTHEASTERN KENT...SOUTHERN NEW CASTLE AND SOUTHERN SALEM
COUNTIES...

AT 643 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10
MILES NORTH OF BRIDGETON TO 15 MILES NORTHWEST OF DOVER TO 5 MILES
WEST OF CENTERVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THE
STORMS WITHIN THE LINE. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THESE STORMS WILL BE NEAR CLAYTON...AND CLAYTON AROUND 650 PM...
CENTERTON...OLIVET...ELMER...AND ELMER AROUND 700 PM...LEIPSIC...
CHESWOLD...BRIDGETON AND MARYDEL AROUND 710 PM.

LAT...LON 3899 7632 3898 7620 3900 7618 3902 7624
      3946 7558 3927 7539 3935 7538 3948 7555
      3964 7524 3930 7463 3918 7496 3921 7504
      3917 7514 3923 7519 3921 7538 3906 7539
      3902 7534 3882 7573 3892 7595

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:08 AM EDTSmall Craft AdvisoryPHI59 hr
May 27, 5:52 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Mercer, Monmouth, Ocean53 min
May 27, 6:28 PM EDTSpecial Marine WarningPHI62 min
May 27, 6:29 PM EDTSpecial Marine WarningPHI2 hr
May 27, 6:33 PM EDTSpecial Weather StatementPHIBurlington, Camden, Ocean57 min
May 27, 6:38 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Monmouth, Ocean52 min
May 27, 7:49 PM EDTSpecial Marine WarningPHI86 min
May 27, 7:53 PM EDTSpecial Marine WarningPHI82 min
May 27, 4:33 PM EDTSpecial Weather StatementPHIBerks57 min
May 27, 4:47 PM EDTSevere Thunderstorm WarningPHIBerks43 min
May 27, 5:08 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Delaware, Montgomery67 min
May 27, 5:24 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery66 min
May 27, 6:19 PM EDTAreal Flood AdvisoryPHIChester, Delaware3 hr
May 27, 2:39 PM EDTSpecial Weather StatementPHIQueen Anne's36 min
May 27, 5:34 PM EDTSpecial Weather StatementPHIKent, Queen Anne's41 min
May 27, 5:48 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's42 min
May 27, 5:56 PM EDTSevere Thunderstorm WarningPHICecil64 min
May 27, 7:15 PM EDTSevere Thunderstorm WarningPHICaroline60 min
May 27, 7:23 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot52 min
May 27, 7:55 PM EDTSevere Thunderstorm WarningPHISussex65 min

Nearby

Special Weather Statements in New Jersey, 2014Special Weather Statements in Maryland, 2014Special Weather Statements in Delaware, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.